Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 337, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 24, 2001, 12:43 PM CDT for Texas County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 24, 2001, 12:43 PM CDT (17:43 UTC)
- Expired
- Oct 24, 2001, 1:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Texas County, MO
The radar
The Springfield radar (KSGF), 131 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 520 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
742 WUUS53 KSGF 241744 SVRSGF MOC215-241830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1243 PM CDT WED OCT 24 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 130 PM CDT * AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. THESE STORMS WERE LOCATED 7 MILES SOUTH OF HOUSTON TO CABOOL...AND WERE MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RAYMONDVILLE BY 1250 PM CDT. THE TOWNS OF SOLO...YUKON...EUNICE AND HARTSHORN ARE ALSO IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3726 9210 3704 9211 3705 9168 3744 9164 BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 10:30 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 24, 10:30 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1030 AM CDT WED OCT 24 2001 ZONE UPDATE WILL BE ISSUED BY 1130 AM TO UPDATE PRECIPITATION AND WIND WORDING AND TEMPERATURES. PRIMARY SHORT TERM FORECAST CONCERN IS THE POTENTIAL FOR SEVERE WEATHER ACROSS THE FORECAST AREA THROUGH THIS AFTERNOON. 12Z UPPER AIR ANALYSIS INDICATED A HIGH POTENTIAL FOR SEVERE WEATHER TODAY...MAINLY EAST OF THE FORECAST AREA. KSGF 88D AND SURFACE OBSERVATIONS SHOW THE FRONT ALONG A LINE FROM CLINTON TO NEOSHO...MOVING EAST. VISIBLE SATELLITE IMAGERY SHOWS SEVERAL WAVES EMANATING FROM THE FRONT THIS MORNING. SMALL AREA OF SHOWERS DEVELOPED NEAR JOPLIN AROUND 9 AM...AND HAS INCREASED IN COVERAGE AND INTENSITY AS IT MOVES NORTHEAST. WILL ELIMINATE THE MENTION OF THUNDER WEST OF THE FRONTAL POSITION WHEN THE ZONES ARE UPDATED. NO REASON TO CHANGE THE SEVERE WORDING IN SOUTH CENTRAL MISSOURI. PRECIPITATION SHOULD EXIT THE FORECAST AREA BY 4 PM OR SHORTLY THEREAFTER. .SGF... MO...NONE. KS...NONE. SUTTON
In the hours before
Local storm report, Oct 24, 7:33 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT-TEST
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 AM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
TEST MESSAGE
TEST MESSAGELocal storm report, Oct 24, 7:44 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 AM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
test message 2Local storm report, Oct 24, 8:48 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 AM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
test message 3Local storm report, Oct 24, 9:14 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 AM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
test message 4Local storm report, Oct 24, 9:17 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 AM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM ST ELIZABETH MO .75 INCH HAIL
10/23/01 MILLER REPORTED BY STORM
SPOTTER.Local storm report, Oct 24, 11:15 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 AM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM CROCKER MO TORNADO
10/23/01 PULASKI RATED AS F0. ONE HALF
MILE LONG PATH, 75
YARDS WIDE.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 7:44 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 46 min |
| Oct 23, 8:28 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 62 min |
| Oct 23, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 54 min |
| Oct 24, 1:03 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 57 min |
| Oct 24, 1:47 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 43 min |
| Oct 24, 2:31 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.